Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On $ 4$-lacunary sequences generated by ergodic toral endomorphisms


Author: Karol Krzyżewski
Journal: Proc. Amer. Math. Soc. 118 (1993), 469-478
MSC: Primary 28D05
MathSciNet review: 1139478
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if $ \varphi $ is an ergodic endomorphism of $ {\mathbb{T}^k}$ and $ f$ is a sufficiently regular complex-valued function on $ {\mathbb{T}^k}$ with the Haar integral zero, then $ (f \circ {\varphi ^n})$ is a $ 4$-lacunary sequence. Within the class of ergodic toral endomorphisms and sufficiently regular complex-valued functions, applications are given to the convergence of series, a generalization of the ergodic theorem, the existence of solutions of a generalized cohomology equation, and the convergence of moments in the central limit theorem.


References [Enhancements On Off] (What's this?)

  • [1] G. Bennett, Unconditional convergence and almost everywhere convergence, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 34 (1976), no. 2, 135–155. MR 0407580 (53 #11353)
  • [2] N. Bourbaki, Algèbre, Chapitre V, Hermann, Paris, 1950.
  • [3] Paul L. Butzer and Rolf J. Nessel, Fourier analysis and approximation, Academic Press, New York-London, 1971. Volume 1: One-dimensional theory; Pure and Applied Mathematics, Vol. 40. MR 0510857 (58 #23312)
  • [4] Yuan Shih Chow and Henry Teicher, Probability theory, Springer-Verlag, New York-Heidelberg, 1978. Independence, interchangeability, martingales. MR 513230 (80a:60004)
  • [5] Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. General theory; With the assistance of William G. Bade and Robert G. Bartle; Reprint of the 1958 original; A Wiley-Interscience Publication. MR 1009162 (90g:47001a)
  • [6] V. F. Gapoškin, Lacunary series and independent functions, Uspehi Mat. Nauk 21 (1966), no. 6 (132), 3–82 (Russian). MR 0206556 (34 #6374)
  • [7] V. F. Gapoškin, The convergence of series in weakly multiplicative systems of functions, Mat. Sb. (N.S.) 89(131) (1972), 355–365, 533 (Russian). MR 0334315 (48 #12634)
  • [8] Yitzhak Katznelson, Ergodic automorphisms of 𝑇ⁿ are Bernoulli shifts, Israel J. Math. 10 (1971), 186–195. MR 0294602 (45 #3672)
  • [9] L. Kronecker, Zwei Sätze über Gleichungen mit ganzzahligen Coefficienten, J. Reine Angew. Math. 53 (1857), 173-175.
  • [10] Karol Krzyżewski, On regularity of measurable solutions of a cohomology equation, Bull. Polish Acad. Sci. Math. 37 (1989), no. 1-6, 279–287 (1990) (English, with Russian summary). MR 1101481 (92b:28018)
  • [11] -, On the convergence of series generated by continuous maps with canonical coordinates (in preparation).
  • [12] V. P. Leonov, On the central limit theorem for ergodic endomorphisms of compact commutative groups, Dokl. Akad. Nauk SSSR 135 (1960), 258–261 (Russian). MR 0171302 (30 #1533)
  • [13] -, On the time dispersion of time-dependent means of a stationary process, Theory Probab. Appl. 1 (1961), 93-101. (Russian)
  • [14] -, Some applications of higher semi-invariants to the theory of stationary processes, Nauka, Moscow, 1964. (Russian)
  • [15] D. A. Lind, Dynamical properties of quasihyperbolic toral automorphisms, Ergodic Theory Dynamical Systems 2 (1982), no. 1, 49–68. MR 684244 (84g:28017)
  • [16] F. Móricz, Moment inequalities and the strong laws of large numbers, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 35 (1976), no. 4, 299–314. MR 0407950 (53 #11717)
  • [17] Władysław Narkiewicz, Elementary and analytic theory of algebraic numbers, PWN—Polish Scientific Publishers, Warsaw, 1974. Monografie Matematyczne, Tom 57. MR 0347767 (50 #268)
  • [18] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 0107776 (21 #6498)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05

Retrieve articles in all journals with MSC: 28D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1139478-3
PII: S 0002-9939(1993)1139478-3
Article copyright: © Copyright 1993 American Mathematical Society